Alert archive / Nebraska / River Flood Warnings in 2020

River Flood Warning 2, NWS North Platte, NE

April 27, 2020Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Apr 27, 2020, 6:20 PM MDT for Garden County, Keith County, Nebraska. It was in force for 19 min.

The area

The outline as issued.

The facts

Issued
Apr 27, 2020, 6:20 PM MDT (00:20 UTC)
Expired
Apr 27, 2020, 6:39 PM MDT
In force
19 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

596 
WGUS43 KLBF 280020
FLWLBF

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service North Platte NE
620 PM MDT Mon Apr 27 2020

...The National Weather Service in North Platte NE has issued a 
Flood Warning for the following rivers in Nebraska...

  North Platte River at Lewellen affecting Keith and Garden 
  Counties.

.High mountain snow melt and increased reservoir releases will cause 
the river flows to become high. Expect minor flooding downstream 
from the dam.

For the North Platte River...including Lewellen, Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning at 630 AM MDT.

&&


NEC069-101-281230-
/O.NEW.KLBF.FL.W.0002.200428T0020Z-000000T0000Z/
/LEWN1.1.DR.200427T2337Z.000000T0000Z.000000T0000Z.UU/
620 PM MDT Mon Apr 27 2020

The National Weather Service in North Platte has issued a

* Flood Warning for
  the North Platte River at Lewellen.
* From this evening until further notice.
* At 5:45 PM MDT Monday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:45 PM MDT Monday was 8.0 feet.
* Forecast...The river is expected to remain steady at flood stage.
* Impact...At 8.0 feet, Minor flood stage. Overflow and high water 
  table levels may cause seepage and flooding of basements and crawl 
  spaces near and along the river.
* Flood History...This crest compares to a previous crest of 8.0 
  feet on 06/07/2017.


&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

CDC
1 follow-up statement
907 
WGUS83 KLBF 280039
FLSLBF

Flood Statement
National Weather Service North Platte NE
639 PM MDT Mon Apr 27 2020

...The Flood Warning is replaced with a River Flood Advisory for the 
following rivers in Nebraska...

  North Platte River at Lewellen affecting Keith and Garden 
  Counties.

NEC069-101-280145-
/O.CAN.KLBF.FL.W.0002.000000T0000Z-200428T0039Z/
/LEWN1.1.DR.700119T0907Z.700125T2031Z.700125T2031Z.UU/
639 PM MDT Mon Apr 27 2020

...The Flood Warning for the North Platte River at Lewellen has been 
replaced...

The Flood Warning is replaced by a river flood advisory for
  the North Platte River at Lewellen.
* At 5:45 PM MDT Monday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 5:45 PM MDT Monday was 8.0 feet.
* Forecast...The river is expected to remain steady at flood stage.


&&

LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197

$$

CDC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Apr 27, 5:44 PM MDT, 36 minutes earlier.

Area forecast discussion, Apr 27, 5:44 PM MDT, 36 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
644 PM CDT Mon Apr 27 2020

.SYNOPSIS...
Issued at 341 PM CDT Mon Apr 27 2020

H5 analysis this morning had a fairly benign pattern
across the CONUS. A shortwave trough was located over the Mid-
Atlantic with a second strong shortwave noted over northern
Minnesota. Another shortwave was located over southwestern Kansas.
Further west, a strong shortwave trough was off the coast of British
Columbia with weak embedded waves extended from southwestern Oregon
into northern Montana. At the surface, a weak surface trough
extended from east central Nebraska into south central Nebraska.
East of this feature, winds were southerly, while west of this
feature, winds were generally from the west or northwest, however,
some locations had some variable winds at under 10 MPH. Under clear
skies, 2 PM CDT temperatures ranged from 75 degrees at Gordon to
80 degrees at North Platte.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 341 PM CDT Mon Apr 27 2020

The main forecast challenges over the next 24 to 36 hours is fire
weather concerns and the small threat precipitation tonight and
again on Tuesday afternoon. For tonight: The shortwave, currently
over northern Montana, will approach the western Dakotas around
00z this evening. Increasing mid level warm air advection and
steep lapse rates, will lead to increasing chances for showers and
possibly a thunderstorm tonight. Forcing remains strongest north
of the forecast area with the best chances across the Dakotas.
Across northern Nebraska, decided to limit pops to slight chance
to low end chance tonight. This forecast was based on the QPF
forecast from the HRRR and GFS solns. The GFS and HRRR develop
very little precipitation in northern Nebraska tonight. The NAM12
and NAMnest solutions are more favorable, developing more pcpn
across northern Nebraska overnight. Feel more confident in the
GFS and HRRR solutions, based on their depiction of where the
current shortwave trough is upstream in Montana. Lows will be mild
tonight due to expected cloud cover with readings in the mid 40s
to the lower 50s. On Tuesday, a secondary, stronger shortwave,
currently off the coast of British Columbia, will dive southeast
from southern Saskatchewan into the eastern Dakotas Tuesday. This
system will have a lot of cold air aloft with very steep lapse
rates noted Tuesday afternoon. This will lead to an increased
threat for isolated showers, especially in the north and northeast
Tuesday afternoon. In addition to the threat of isolated showers,
strong NW winds will develop on the western and southwestern
periphery of the system Tuesday afternoon. Bufkit soundings this
morning, indicate high potential for mixing and inverted V type
soundings during the afternoon. In some cases, mixing occurs well
above 700MB and in some cases, it reaches above 600MB. Winds at
these levels is in the 40 to 50 KT range tomorrow afternoon. This
equates to gust potential of 40+MPH Tuesday afternoon. The strong
winds will lead to critical to near critical fire weather
conditions, which is highlighted below in the fire weather
section. Highs tomorrow will reach the upper 60s to lower 70s. The
latest GFS and NAM12 solns indicate a corridor of high H85 winds
from north central into south central and southeastern Nebraska
Tuesday evening with winds around 50 KTS noted. This will keep
wind speeds elevated through the evening hours.

.LONG TERM...(Wednesday through Monday)
Issued at 341 PM CDT Mon Apr 27 2020

Winds will shift around to the south from west to east Wednesday
afternoon. In the transition, winds will be fairly light across
western Nebraska. With minimum RH forecasted to be in the 15 to 20
percent range, the lighter winds will probably alleviate the need
for a red flag warning Wednesday. On Thursday, winds will
increase from the south as a surface trough of low pressure
deepens along the front ranges of Colorado and Wyoming. Minimum RH
falls off to 15 to 20 percent Thursday afternoon, and with winds
expected to be in the 15 to 25 MPH range Thursday afternoon, we
may end up needing some sort of fire headline if forecast trends
continue. Friday will be the warmest day of the period with
readings touching 90 in the far southwest. Fortunately, winds
will be light friday with a surface trough anchored across the
forecast area. The pattern aloft will begin to transition more to
west southwesterly aloft this weekend and remain in place through
Tuesday. This will make for a more active pattern across the area
with increased chances for precipitation and thunderstorms. The
latest GFS solution is indicating some meager moisture return to
the southwestern and western forecast area Sunday with H85 dew
points approaching 8-10C. A strong shortwave approaches the
central and northern plains Monday into Monday night. With the
degree of moisture return, and the strength of this shortwave in
the current model solution, this could be the first threat for
strong storms this season.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 642 PM CDT Mon Apr 27 2020

VFR conditions expected through the forecast period. Aviation
concerns revolve around the potential for isolated rain showers to
move into VTN early Tuesday morning, though no degradation of
flight rules are expected. Other concerns involve expected strong
northwesterly winds to develop during the daytime Tuesday with
gusts approaching 40 knots for north central Nebraska, impacting
ONL/ANW/VTN/BBW, with gusts closer to 30 knots for all other
terminals.

&&

.FIRE WEATHER...
Issued at 341 PM CDT Mon Apr 27 2020

Very strong northwesterly winds of 20 to 30 MPH with frequent
gusts to 45 MPH are expected Tuesday afternoon. These winds will
be in association with a strong shortwave trough of low pressure,
which will slide across the eastern Dakotas into Iowa. Minimum
relative humidity tomorrow afternoon will reach 20 to 30 percent
across the forecast area. Realize these RH's are above the
threshold for RFW criteria, however, given the strong winds and
fuels which are ready to burn (per conservations with fire
partners this morning), feel it prudent to hoist a RFW for
tomorrow afternoon into the early evening hours for all of the
forecast area. Minimum RH will be low each afternoon for
Wednesday, Thursday and Friday. Winds will be strongest on
Thursday in areas where the RH is closest to RFW criteria, so
Thursday afternoon has the best potential for a RFW given the way
the forecast stands right now. One final note, RH recovery is only
50 to 65 percent for Wednesday morning and Friday morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM
MDT/ Tuesday for NEZ204-206-208>210-219.

&&

SYNOPSIS...Buttler
SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...Jurgensen
FIRE WEATHER...Buttler
Hazardous weather outlook, Apr 27, 1:59 PM MDT, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
259 PM CDT Mon Apr 27 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-282000-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
259 PM CDT Mon Apr 27 2020 /159 PM MDT Mon Apr 27 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

There is a chance for isolated thunderstorms across most of the
region late this evening. The risk of severe storms is low.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A Red Flag Warning is in effect for all of western and north
central Nebraska from noon CDT through 8 PM CDT tomorrow due to
low relative humidity and gusty winds.

Near-critical fire weather concerns are possible Wednesday,
Thursday, and Friday afternoons.

Isolated thunderstorm chances are possible Friday night through
Sunday. Severe threat remains uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 6:39 PM MDTRiver Flood AdvisoryLBFGarden, Keith61 hr
Apr 27, 8:57 PM MDTSpecial Weather StatementLBFArthur, Garden, Grant, Keith48 min
Apr 28, 2:05 PM MDTFire Weather WatchLBFChase, Frontier, Hayes, Lincoln, Perkins12 hr
Apr 28, 3:10 PM MDTSpecial Weather StatementLBFBrown, Cherry, Keya Paha, Rock, Sheridan95 min
Apr 28, 3:30 PM MDTSpecial Weather StatementLBFArthur, Blaine, Grant, Hooker, Logan, Loup and 2 more75 min
Apr 28, 3:45 PM MDTSpecial Weather StatementLBFBoyd, Brown, Cherry, Holt, Keya Paha, Rock and 1 more60 min
Apr 28, 5:00 PM MDTSpecial Weather StatementLBFCuster60 min

Nearby

River Flood Warnings in Nebraska, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.